Clozapine re-exposure after dilated cardiomyopathy

Auteurs Mariëtte Nederlof , Theo WJ Benschop , Cornelia Adriana de Vries Feyens , Rob Heerdink
Gepubliceerd in BMJ Case Reports: publishing, sharing and learning through experience
Publicatiedatum 27 mei 2017
Lectoraat Innovatie van Zorgprocessen in de Farmacie
Soort publicatie Artikel

Samenvatting

from the publishers' website: "A 63-year-old woman with diabetes type II and a history of breast cancer was treated with clozapine for her refractory schizophrenia. She developed a dilated cardiomyopathy with an ejection fraction of 25%, a life-threatening event. The cause of heart failure could be multifactorial, with clozapine, family history, chemotherapy, diabetes type II and/or lithium as possible contributing risk factors. Clozapine was discontinued and the patient was referred to a hospice. Two weeks later, her heart failure slowly improved. Subsequently, she became extremely psychotic with a severe decline in quality of life. Therefore, it was decided to restart clozapine under cardiac monitoring. The patient’s psychotic symptoms improved and her heart failure status remained stable for more than a year. Thereafter, a small deterioration was seen in cardiac function. In this case, re-exposure to clozapine was successful for at least 2 years."

Aan deze publicatie werkten mee

  • Rob Heerdink | lector | lectoraat Innovatie van Zorgprocessen in de Farmacie
    Rob Heerdink
    • Lector
    • Lectoraten: Innovatie van Zorgprocessen in de Farmacie

Taal Engels
Gepubliceerd in BMJ Case Reports: publishing, sharing and learning through experience
Trefwoorden Clozapine

Innovatie van Zorgprocessen in de Farmacie